Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 203, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 8, 2003, 2:40 PM EDT for Anderson County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2003, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 8, 2003, 3:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Anderson County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
089
WUUS53 KLMK 081840
SVRLMK
KYC005-081915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EDT SUN JUN 8 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 315 PM EDT
* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GLENSBORO...OR ABOUT 36 MILES WEST OF
LEXINGTON...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLENSBORO AROUND 245 PM EDT
LAWRENCEBURG...ALTON...TYRONE AROUND 315 PM EDT
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3792 8516 3798 8518 3812 8503 3809 8485
3797 8484 3795 8497 3792 8506
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:45 AM EDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 8, 3:45 AM EDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT SUN JUN 8 2003 CONSENSUS IS ON FASTER MOVING UPPER TROUGH AND ATTENDANT COLD FRONT TODAY. COLD FRONT LOCATED ATTM FROM PEORIA TO ST LOUIS TO NORTH OF LITTLE ROCK...SHOULD MOVE THROUGH CTRL KY AND S CTRL IND ABOUT MIDDAY...BETWEEN 15Z TO 18Z OR SO. SHARP UPPER LEVEL TROUGH WILL BE LOCATED JUST BEHIND THE COLD FRONT. SHWRS MOVING INTO E CTRL IL AND W CTRL IND ATTM JUST AHEAD OF SFC BNDRY. DESPITE A COUPLE DIFFERENT ISSUES SUCH AS LIMITED LOW LEVEL MOISTURE TRANSPORT / PWATS ONLY AROUND 1 TO 1.25...THIS SYSTEM WILL BE MOVING THROUGH THE CWA DURING PEAK DAYTIME HEATING. THE MORNING SHOULD BE FAIRLY CLEAR IN ADVANCE OF THE FRONT. AMS BECOMES MODERATELY UNSTABLE WITH CAPES AROUND 1500-2000 J/KG AND LIS MINUS 5 TO MINUS 6. FAIRLY STRONG DEEP LAYERED WINDS AND SPEED SHEAR...HWVR HELICITY VALUES NOT CONDUCIVE TO TORNADO THREAT. THEREFORE MAIN THREAT WITH ISO TO SCT MIDDAY AND AFTN TSTMS WILL BE REACHING SEVERE POTENTIAL VIA STRAIGHT LINE WINDS OVER 50KTS POSSIBLY ORGANIZING INTO THIN AND FAST MOVING SQUALL LINE. NO CHANGES TO POP ARRANGEMENT...WILL CONTINUE ONLY CHANCE POPS. FOR TONIGHT WILL REMOVE POPS IN THE WEST AND KEEP A SMALL POP DURING THE EARLY EVENING IN THE EASTERN PORTION. NO CHANGES TO THE MONDAY - TUESDAY FORECAST WITH HIGH PRES IN PLACE. COLD FRONT APPROACHES LATE TUES AND STALLS OUT ACROSS THE LOWER OH VLY TUES NIGHT THROUGH LATE WEEK. SEVERAL WAVES RIDE ALONG BOUNDARY WED AND THU MAKING FOR A WET PERIOD IN THE FCST. WILL BRING PRECIP IN A LITTLE FASTER INTO TUES EVNG BUT WILL KEEP TUESDAY DRY FOR NOW AS ACTIVITY APPEARS TO STAY WELL NORTH OF THE OH RIVER DURING THE DAY. NO OTHER MAJOR CHANGES TO THE LATER PERIODS EXPECTED. .LMK...NONE. JMB
Hazardous weather outlook, Jun 8, 6:15 AM EDT, 8 hours 25 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 615 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG WILL AFFECT THE OUTLOOK AREA EARLY THIS MORNING... ESPECIALLY ACROSS SOUTH AND EAST-CENTRAL KENTUCKY. THE FOG WILL DISSIPATE WITHIN A FEW HOURS AFTER DAYBREAK. A SHARP COLD FRONT...POISED ACROSS CENTRAL ILLINOIS AND SOUTHEAST MISSOURI EARLY THIS MORNING...WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AND ALONG THE COLD FRONT FROM LATE MORNING INTO THE AFTERNOON. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE CRITERIA. THE MAIN THREAT WILL BE STRAIGHT LINE WIND DAMAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE OUTLOOK AREA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE STARTING TUESDAY EVENING. THE STORM PREDICTION CENTER HAS OUTLINED A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ACROSS SOUTH-CENTRAL INDIANA DURING THIS TIME FRAME. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO CONTINUE FROM TUESDAY NIGHT THROUGH THE END OF THE WEEK...AS THE AFOREMENTIONED COLD FRONT BECOMES STALLED ACROSS THE LOWER OHIO VALLEY AND WAVES OF LOW PRESSURE RIDE ALONG IT. THE PROLONGED PERIODS OF SHOWERS AND THUNDERSTORMS MAY CAUSE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. JB
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.